Alert archive / Illinois / Small Craft Advisories in 2012

Small Craft Advisory 113, NWS Chicago, IL

December 4, 2012

NWS Chicago, IL issued this small craft advisory at Dec 4, 2012, 12:29 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2012, 12:29 AM CST (06:29 UTC)
Expired
Dec 4, 2012, 3:01 AM CST
In force
3 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WHUS73 KLOT 040629
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1229 AM CST TUE DEC 4 2012

LMZ744-745-041000-
/O.CAN.KLOT.GL.W.0053.000000T0000Z-121204T1000Z/
/O.NEW.KLOT.SC.Y.0113.121204T0629Z-121204T1000Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1229 AM CST TUE DEC 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST TO 25 KT.

* SIGNIFICANT WAVES...3 TO 5 FT.

* OCCASIONAL WAVES...TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ740>743-040730-
/O.CAN.KLOT.GL.W.0053.000000T0000Z-121204T0800Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
1229 AM CST TUE DEC 4 2012

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE
WARNING. 

WINDS HAVE SHIFTED TO OUT OF THE WEST AND NORTHWEST AT 15 TO 
20 KT.

$$
1 follow-up statement
809 
WHUS73 KLOT 040901
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
301 AM CST TUE DEC 4 2012

LMZ744-745-041015-
/O.CAN.KLOT.SC.Y.0113.000000T0000Z-121204T1000Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
301 AM CST TUE DEC 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. WINDS HAVE DIMINISHED AND NO LONGER A HAZARD FOR
SMALL CRAFT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 11:43 PM CST, 46 minutes earlier.

Area forecast discussion, Dec 3, 11:43 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1143 PM CST MON DEC 3 2012

.DISCUSSION...
307 PM CST

TONIGHT AND TUESDAY...

SHOWERS WITH A CHANCE FOR THUNDERSTORMS EXPECTED THIS EVENING AND
INTO TONIGHT AS A COLD FRONT DROPS SLOWLY THROUGH THE FORECAST AREA.
KEPT HIGH POPS...FAIRLY SIMILAR TO PREVIOUS FORECAST. COULD SEE A
FEW STRONGER STORMS...WITH A FEW HUNDRED J/KG OF CAPE TO GO ALONG
WITH 30-40 KT OF 0-6KM BULK SHEAR. ABOVE NORMAL LOWS EXPECTED...AS
CLEARING SKIES AND COOLER AIR WILL TAKE TIME TO GET INTO THE AREA.

WILL BE COOLER TOMORROW...BUT NOT A REAL COLD PUNCH BEHIND THE
FRONT. HIGHS WILL REMAIN ABOVE NORMAL IN THE LOW TO MID 50S. SHOULD
BE A GOOD AMOUNT OF SUNSHINE...SO EXPECTING A PRETTY NICE DAY.

DDV

TUESDAY NIGHT THROUGH THURSDAY NIGHT...

HIGH PRESSURE WILL BUILD INTO THE UPPER MS RIVER VALLEY BY 12Z
WED WITH COLD ADVECTION OCCURRING MAINLY OVER THE GREAT LAKES AND
MI. NNELY 1000-850 MB FLOW OVER LAKE MI AND LAKE TO 850 MB TEMP DIFFERENCES
OF 6-7C MAY BE JUST ENOUGH FOR SCATTERED LAKE EFFECT CLOUDS WED
AM. THE HIGH PRESSURE WILL THEN MOVE ACROSS THE GREAT LAKES AND
NRN IL ON WED WITH SEASONAL TEMPS. SLY WINDS AND MID TO HIGH CLOUDS
VIA WARM ADVECTION WILL THEN INCREASE FOR WED NT AND THU AS STRONG
LOW PRESSURE MOVES EWD ACROSS CANADA. WARM ADVECTION WILL BOOST
HIGH TEMPS TO MID TO UPPER 40S.

RAIN CHANCES WILL INCREASE THU AFTERNOON IN THE NW CWA AND OVER
ALL THE AREA FOR THU NT AS A WEAK SHORTWAVE TROUGH PASSES THROUGH
ALONG WITH THE TRAILING COLD FRONT FROM THE STRONG LOW OVER
CANADA.

FRIDAY THROUGH MONDAY...

SWLY FLOW ALOFT WILL DEVELOP OVER THE WEEKEND AS AN UPPER TROUGH
DIGS SEWD ALONG THE ROCKIES. THE COLD FRONT THAT PASSED THROUGH
THU NT WILL POSSIBLY STALL NEAR THE REGION AND CONTINUE SMALL
CHANCES OF RAIN/SNOW INTO THE WEEKEND. A MORE ORGANIZED LOW
PRESSURE AREA WILL THEN DEVELOP FROM THE CENTRAL OR SRN PLAINS
NEWD INTO IL AND MI FOR SUNDAY AND SUNDAY NIGHT. THUS GOOD
CHANCES OF RAIN AND SNOW ARE FORECAST. THE RAIN AND SNOW LINE WILL
BE ACROSS OR IN THE VICINITY OF NE IL THROUGHOUT THE EXTENDED
FORECAST.

&&

.CLIMATE...
305 PM CST

RECORD HIGH TEMPERATURES...

MONDAY DEC 3:
CHICAGO 71 1970
ROCKFORD 65 1970

ALL-TIME DECEMBER RECORD HIGH TEMPERATURES...

CHICAGO 71 12/3/1970 & 12/2/1982
ROCKFORD 67 12/5/01

RECORD WARM LOW TEMPERATURES...

MONDAY DEC 3:
CHICAGO 54 1998
ROCKFORD 54 1998

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* NONE

TRS

//DISCUSSION...UPDATED 06Z...

A COLD FRONT WITH SHOWERS ALONG AND IN THE IMMEDIATE VICINITY OF
IT IS CURRENTLY MOVING ACROSS ORD AND MDW. THE SHOWERS HAVE
DIMINISHED FROM A FAIRLY CONTINUOUS LINE DURING THE MID AND LATE
EVENING TO BEING ONLY SCATTERED. OUTSIDE OF THE POSSIBILITY OF A
BRIEF LIGHT SHOWER TIL 07Z THE REST OF THE OVERNIGHT AND INTO TUE
WILL BE DRY.

WITH THE SHOWERS CEILINGS WERE MVFR BUT QUICKLY IMPROVE BACK TO
VFR BEHIND THE FRONT SO VFR THROUGH THE REST OF THE OVERNIGHT AND
INTO TUE.

WITH THE WIND SHIFT AS THE COLD FRONT PASSES WINDS ARE BRIEFLY
GUSTY OUT OF THE WEST TO WEST-NORTHWEST BUT QUICKLY DIMINISH AS
THE PRESSURE RISE IN THE WAKE OF THE COLD FRONT QUICKLY MOVES
OVER AND TO THE EAST OF THE LOCAL AREA.

A SHORT WAVE CURRENTLY ROTATING THROUGH THE SOUTHWEST QUAD OF AN
UPPER LOW LOCATED IN FAR SOUTHWEST ONTARIO IS PROGGED TO MOVE
ACROSS THE LOCAL TERMINALS LATE TUE EVENING. SURFACE WINDS ARE
EXPECTED TO BACK TO OUT OF THE WEST BY LATE MORNING TUE AS THE
SHORT WAVE TROUGH APPROACHES...MOVING ACROSS MN AND IA. ONCE THE
SHORT WAVE SWINGS PAST THE LOCAL AREA EARLY TUE EVENING SURFACE
WINDS ARE EXPECTED TO VEER TO OUT OF THE NORTHWEST AND EVENTUALLY
NORTH-NORTHWEST BY OVERNIGHT TUE NIGHT.

TRS

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* HIGH CONFIDENCE VFR THROUGH FORECAST PERIOD.

* HIGH CONFIDENCE NO PRECIPITATION BEYOND NEXT HOUR OR SO.

* HIGH CONFIDENCE WIND TRENDS.

TRS

//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...

WEDNESDAY...VFR.

THURSDAY...VFR. CHANCE OF SHOWERS LATE AND OVERNIGHT.

FRIDAY...MVFR. CHANCE OF SHOWERS IN THE MORNING.

SATURDAY...MVFR.

SUNDAY...MVFR. CHANCE OF RAIN AND SNOW SHOWERS.

PAW

&&

.MARINE...
307 PM CST

STRONG SOUTHERLY WINDS HAVE PUSHED BETTER MIXED AIR OVER SOUTHERN
PORTIONS OF LAKE MICHIGAN...CLEARING OUT THE FOG THERE. STILL A GOOD
AMOUNT OF FOG OUT THERE ACROSS THE NORTHERN 3/4 OF THE LAKE. SHOULD
SEE MUCH OF THIS AREA STAY SOCKED IN UNTIL THE COLD FRONT GETS
THROUGH THIS EVENING...SO WILL KEEP DENSE FOG ADVISORY GOING.

MAY MAKE SMALL CHANGES TO TIMING OF SMALL CRAFT ADVISORY...BUT
OVERALL WILL KEEP GENERALLY THE SAME AS MODELS HAVE NOT VARIED MUCH
WITH TIMING OF THE FRONT.

MAY SEE SMALL CRAFT ADVISORY CONDITIONS DEVELOP AGAIN TUESDAY NIGHT
INTO WEDNESDAY...AND THEN AGAIN WEDNESDAY NIGHT AND INTO THURSDAY.

DDV

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 2 AM TUESDAY.

     GALE WARNING...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 4 AM TUESDAY.

&&
Hazardous weather outlook, Dec 3, 4:30 PM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CST MON DEC 3 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042230-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
430 PM CST MON DEC 3 2012 /530 PM EST MON DEC 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS...OR EVEN POSSIBLY GUSTY SHOWERS...ARE
FAVORED THIS EVENING INTO EARLY OVERNIGHT. A FEW OF THESE MAY HAVE
WIND GUSTS UP TO 50 MPH. A BRIEF TORNADO CANNOT BE COMPLETELY
RULED OUT ACROSS MAINLY NORTH CENTRAL AND FAR NORTHEAST ILLINOIS
PRIOR TO 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...ALTHOUGH SPOTTERS IN
NORTH CENTRAL AND FAR NORTHEAST ILLINOIS SHOULD REMAIN VIGILANT TO
CHANGING WEATHER CONDITIONS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-042230-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
430 PM CST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY OVERNIGHT. A FEW
STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH.

SOUTH WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG
THE ILLINOIS SHORE THIS EVENING AND ALONG THE INDIANA SHORE
THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042230-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
430 PM CST MON DEC 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY
OVERNIGHT...MAINLY ACROSS THE SOUTHERN PART OF THE LAKE. A FEW
STORMS MAY PRODUCE WIND GUSTS TO NEAR 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 6:13 PM CSTSpecial Weather StatementLOTMcHenry32 min
Dec 3, 8:37 PM CSTGale WarningLOT4 hr
Dec 4, 3:28 PM CSTSmall Craft AdvisoryLOT21 hr

Nearby

Small Craft Advisories in Illinois, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.